I am writing to relate my own horrible experiences with atorvastatin.
I had been taking it for a number of years, during which I developed neuropathy of the feet. Of course, some could attribute that to Type 2 diabetes, but it is also a known side-effect of statins.
At one point, about three years ago, I developed devastating pain in my joints and muscles. It became so bad that I was nearly unable to stand up from a sitting position. It took every ounce of willpower to do so.
At first, I attributed this to possibly being out of shape. So, I took a trip to Key West, where I did a tremendous amount of walking. But at the end of each day, I was so physically incapacitated that I could barely move. I then understood that this was just not normal.
I researched atorvastatin and found that indeed, the physical joint and muscle pain I was experiencing could be a side effect of the drug. I stopped it cold turkey and consulted a rheumatologist. He prescribed a treatment including prednisone, methotrexate, and folic acid.
Very shortly thereafter, I experienced tremendous relief. Today, I am feeling very good, no pain whatsoever. I am certain these side effects must be more widespread than Big Pharma would have you believe, after speaking with my brother, who experienced identical symptoms. He was told to "try again" with statins, which he did twice, and experienced the same side effects. He then cut it out completely, as I had. I am now taking the drug Ezetimibe, and currently experience no side effects. My comments on Facebook also drew much attention, in my efforts to make people aware of the horrendous side effects.
My advice: People need to carefully research potential side effects of any drug prescribed for them. Be proactive with your own health.